MAUDE Adverse Event Report: SURMODICS INC POUNCE¿ THROMBECTOMY SYSTEM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

SURMODICS INC POUNCE¿ THROMBECTOMY SYSTEM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number PTS-0607-7F135
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the device had not been returned.If returned, a supplemental mdr will be submitted for analysis results.
 
Event or Problem Description
The device was being used during a thrombectomy procedure with popliteal artery access.The device was used for a pass in the iliac artery with great results.A second pass was performed in the mid posterior tibial artery.Prior to withdrawal, both baskets were visualized in the funnel via fluoroscopy.When the funnel catheter and basket wire were removed and exposed, only one of the two baskets remained (distal basket separation).The device funnel was flushed and the second basket was missing.Imaging was performed and the basket remained in the patient, mid-posterior tibial.The basket had migrated back down because both baskets were in the funnel in the distal superficial femoral artery (sfa)/popliteal artery before removal.The physician was unable to aspirate or snare the basket out and it remained in the patient.Because there was no distal flow in the popliteal artery, the physician chose to leave.No resistance was experienced during device insertion or removal.The target lesion had no calcification and the device as not placed through any stents.A high amount of organized thrombus was removed; ranging from subacute to chronic.An additional cutdown procedure was performed the next day to remove the basket.There was no reported procedure delay.There was no further impact to the patient.
 
Additional Manufacturer Narrative
H3: device analysis of the basket wire confirmed the reported issue.The basket wire, delivery catheter, and funnel catheter were received for analysis.The distal basket was not present on the basket wire and was discarded by the site.Inspection of the distal basket collar and weld found the three struts had fractured at the collar.The reported failure mode was consistent with a known device issue.

Brand Name
POUNCE¿ THROMBECTOMY SYSTEM
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie
Manufacturer (Section G)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007000
MDR Report Key17063712
Report Number3014687026-2023-00005
Device Sequence Number15163964
Product Code QEW
UDI-Device Identifier00812339030296
UDI-Public00812339030296
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model NumberPTS-0607-7F135
Device Lot NumberFG220021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient Weight136 KG